MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543001 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/22/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent revision breast augmentation with 300cc mentor memorygel breast implant on both sides and experienced bilateral breast implant rupture postoperatively.As a result, the patient underwent bilateral replacement surgery with catalog number smpx295; serial number (b)(6) on the left side, and with catalog number smpx350; serial number (b)(6) on the right side on (b)(6) 2025.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
Photo evaluation summary: upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.As the product involved in this complaint was not received, the device could not be analyzed according to our procedures.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Reason for device explant and/or reoperation: right rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 25, 2026, device evaluation was completed as follows: mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned device revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, in accordance with mentor procedures, and a tear was observed within an area of shell wear on the anterior view, measuring approximately 0.2 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 27, 2026, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).